I had what I thought was a stomach virus that started 7 days ago. I had a slight fever (100.5) for a day and diarrhea. The next day, the fever subsided and I started to feel better, but still had yellowish, soupy diarrhea. I was eating very bland food (rice, bananas, crackers) and was keeping hydrated. I tried Pepto, but it didn't do anything. My appetite came back a few days ago and I have been eating normal meals, still trying to stay on the bland side, though. But the consistency of my bowel movements is still the same, it's very particulate, never formed, and feels like liquid coming out. I'm also having bowel movements every hour or so. It seems to be taking meals about 12 hours to go through, which is normal for me. Otherwise, I feel completely fine...no fever, plenty of energy, etc. Is this cause for concern or does it take this long for my system to recuperate from being sick? Thanks.
Sending the stool out for culture and analysis should be done to exclude an infection.
If the symptoms continue, a colonoscopy or sigmoidoscopy can be considered to exclude inflammatory bowel disease or other signs of inflammation that may contribute to the diarrhea.
More specialized tests like stool tests for malabsorption and blood tests for celiac disease can be discussed as well.
These options can be discussed with your personal physician.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patients education only. Please see your personal physician for further evaluation of your individual case.
Hello Dr. I have a friend who has cronic diarrhea for the past 6 months.Has been under care of Dr. Ludwig at Duke.He has done all test to find the problem.All test showed no problem with the intestine.He suggested A Neospecturn operation.I just learned of a similar problem discussed on TV.Gullbladder manufactures to much bile that causes the diarrhea.Not sure of the spelling.A (Dr Habbos) says a blood test will show the problem and a cholesterrol medication solved the problem.Know as the Habbos Syndrome.Again not sure of the spelling.Can you be of any help.
Re: Watery diarrhea for 2 weeks. My husband had bypass surgery in August. He noticed an itch in his groin about l 1/2 months and was told it was a fungus. He is using Monistat cream and it seems to have cleared up but now has the diarrhea about 2-3 times daily.
He had colon cancer 13 years ago and has been followed with colonoscopies which are normal.
I have had the same problem. It is called Habba syndrome,from the bile of the gallblater.The medication given to me is questran and is a powder you mix with water twice a day.It has worked great for me almost rightaway. Ask your
dr. about it. Good luck Nan
My signigicant other has had diahrrhea for over a year. He was treated by a GI doctor with antibiotics when it was discovered that he had a bacterial infection. He was fine until he was off the antibiotics. He drank water at my home which was then discovered to have ground water bacteria. The water didn't disturb me but it could have disturbed him. We are no longer living in my house and the water he is drinking tested bacteria free. He is taking Culturelle but still has diahrrhea. Any suggestions?
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.